Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 10, 2013, 10:45 AM CDT for Clayton County, Iowa. It took effect at Mar 10, 2013, 8:49 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 10:45 AM CDT (15:45 UTC)
- In effect from
- Mar 10, 2013, 8:49 PM CDT
- Expired
- Mar 11, 2013, 9:35 PM CDT
- In force
- 25 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 20.70 ft at Mar 11, 2013, 5:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
221 WGUS43 KARX 101545 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1045 AM CDT SUN MAR 10 2013 THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT RAINFALL WILL CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE AT BOTH ELKADER AND GARBER ALONG THE TURKEY RIVER. MINOR FLOODING IS FORECAST AT BOTH LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-110345- /O.NEW.KARX.FL.W.0001.130310T2230Z-130313T0123Z/ /EKDI4.1.ER.130310T2230Z.130311T1200Z.130312T0723Z.NO/ 1045 AM CDT SUN MAR 10 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT ELKADER. * FROM THIS AFTERNOON TO TUESDAY EVENING. * AT 9:45 AM SUNDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 14 FEET MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON MISSING $$ IAC043-110345- /O.NEW.KARX.FL.W.0002.130311T1115Z-130312T2100Z/ /GRBI4.1.ER.130311T1115Z.130311T1800Z.130312T0300Z.NO/ 1045 AM CDT SUN MAR 10 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * FROM MONDAY MORNING TO TUESDAY AFTERNOON. * AT 10:15 AM SUNDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 18 FEET MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY NIGHT. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON MISSING $$
6 follow-up statements
199 WGUS83 KARX 102122 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 422 PM CDT SUN MAR 10 2013 THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT RAINFALL WILL CAUSE THE TURKEY RIVER TO RISE ABOVE FLOOD STAGE AT BOTH ELKADER AND GARBER. MINOR FLOODING IS FORECAST AT BOTH LOCATIONS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-111222- /O.EXT.KARX.FL.W.0001.130310T2340Z-130313T0123Z/ /EKDI4.1.ER.130310T2340Z.130311T1200Z.130312T0723Z.NO/ 422 PM CDT SUN MAR 10 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 PM SUNDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON MISSING $$ IAC043-111222- /O.EXT.KARX.FL.W.0002.130311T1106Z-130312T2100Z/ /GRBI4.1.ER.130311T1106Z.130311T1800Z.130312T0300Z.NO/ 422 PM CDT SUN MAR 10 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * FROM MONDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM SUNDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON MISSING $$
032 WGUS83 KARX 110129 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 829 PM CDT SUN MAR 10 2013 THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT RAINFALL WILL CAUSE THE TURKEY RIVER TO RISE ABOVE FLOOD STAGE AT BOTH ELKADER AND GARBER. MINOR FLOODING IS FORECAST AT BOTH LOCATIONS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-111629- /O.EXT.KARX.FL.W.0001.000000T0000Z-130313T1545Z/ /EKDI4.1.ER.130311T0119Z.130311T1200Z.130312T2145Z.NO/ 829 PM CDT SUN MAR 10 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM SUNDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.9 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON MISSING $$ IAC043-111629- /O.EXT.KARX.FL.W.0002.130311T0149Z-130312T1715Z/ /GRBI4.1.ER.130311T0149Z.130311T0600Z.130311T2315Z.NO/ 829 PM CDT SUN MAR 10 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SUNDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.4 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON MISSING $$
376 WGUS83 KARX 110916 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 AM CDT MON MAR 11 2013 .THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT RAINFALL WILL CAUSE THE TURKEY RIVER TO RISE ABOVE FLOOD STAGE AT BOTH ELKADER AND GARBER. MINOR FLOODING IS FORECAST AT BOTH LOCATIONS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-120016- /O.CON.KARX.FL.W.0001.000000T0000Z-130313T1545Z/ /EKDI4.1.ER.130311T0104Z.130311T1200Z.130312T2145Z.NO/ 416 AM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM MONDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON MISSING $$ IAC043-120016- /O.EXT.KARX.FL.W.0002.000000T0000Z-130312T1905Z/ /GRBI4.2.ER.130311T0053Z.130311T1200Z.130312T0105Z.NO/ 416 AM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM MONDAY THE STAGE WAS 20.8 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON MISSING $$
272 WGUS83 KARX 111503 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1003 AM CDT MON MAR 11 2013 .THE COMBINATION OF RUNOFF FROM MELTING SNOW AND THE WEEKEND RAINFALL WILL RESULT SOME FLOODING ISSUES ALONG THE TURKEY RIVER IN THE ELKADER AND GARBER AREAS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-120603- /O.EXT.KARX.FL.W.0001.000000T0000Z-130312T1801Z/ /EKDI4.1.ER.130311T0104Z.130311T1215Z.130312T0001Z.NO/ 1003 AM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4259 9136 4256 9128 4250 9120 4248 9122 4256 9136 $$ IAC043-120602- /O.EXT.KARX.FL.W.0002.000000T0000Z-130312T1905Z/ /GRBI4.2.ER.130311T0053Z.130311T0815Z.130312T0105Z.NO/ 1003 AM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM MONDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4250 9120 4241 9058 4243 9119 4248 9122 $$
736 WGUS83 KARX 112116 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 PM CDT MON MAR 11 2013 THE FLOOD WARNING FOR THE TURKEY RIVER AT GARBER CONTINUES. HOWEVER LEVELS CONTINUE TO FALL. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-121216- /O.CON.KARX.FL.W.0002.000000T0000Z-130312T1905Z/ /GRBI4.2.ER.130311T0053Z.130311T0815Z.130312T0105Z.NO/ 416 PM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM MONDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4250 9120 4241 9058 4243 9119 4248 9122 $$
611 WGUS83 KARX 120235 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 935 PM CDT MON MAR 11 2013 THE FLOOD WARNING FOR THE TURKEY RIVER AT GARBER IS CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-120305- /O.CAN.KARX.FL.W.0002.000000T0000Z-130312T1905Z/ /GRBI4.2.ER.130311T0053Z.130311T0815Z.130312T0030Z.NO/ 935 PM CDT MON MAR 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 9:15 PM MONDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 17.0 FEET. * FELL BELOW FLOOD STAGE AT 7:30 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:48 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 10, 6:48 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT SUN MAR 10 2013
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
345 AM CDT SUN MAR 10 2013
MAIN FORECAST CONCERN IS DENSE FOG EARLY THIS MORNING...THEN ON THE
RAIN CHANGING TO SNOW EARLY THIS EVENING AND SNOW AMOUNTS TONIGHT
THROUGH MONDAY MORNING.
07Z WATER VAPOR IMAGERY SHOWS WELL DEFINED SHORTWAVE OVER
KANSAS...WITH PLUME OF MOISTURE STREAMING NORTHWARD OUT AHEAD OF IT.
MEANWHILE AT THE SURFACE LOW PRESSURE IS CENTERED OVER EASTERN
KANSAS...WITH WITH NORTHWARD STRETCHING COLD FRONT NOW JUST ENTERING
SOUTHEAST MINNESOTA. AREAS OF DENSE FOG WAS PREVALENT AHEAD THE
FRONT...BUT DRIER AIR BEHIND IT WAS SCOURING THE FOG OUT.
OTHERWISE...RADAR SHOWING SCATTERED LIGHT RAIN OVER MUCH OF THE
FORECAST AREA.
10.00Z DETERMINISTIC MODELS OFFER SIMILAR SOLUTIONS HANDLING THE
SHORTWAVE TROUGH LIFTING OUT OF THE PLAINS THROUGH MONDAY MORNING.
ONLY DIFFERENCES IS WITH THE NAM KEEPING THE FAR NORTHERN AREAS
QUITE A BIT DRIER THAN THE OTHER SOLUTIONS AND THUS USED A BLEND OF
THE GEM/GFS AND ECMWF FOR THE QPF AMOUNTS AND THIS INLINE WITH THE
06Z HPC OUTPUT.
10.03Z SREF SHOWING VISIBILITIES WILL RISE FROM WEST TO EAST BETWEEN
11Z-15Z THIS MORNING AS THE DRIER AIR ADVECTS INTO THE REGION BEHIND
THE FRONT. WILL EXPAND THE DENSE FOG ADVISORY THROUGH MUCH OF THE
AREA THROUGH 15Z TO ACCOUNT FOR THE LOWER VISIBILITIES. THE COLD FRONT WILL
CONTINUE TO PUSH ACROSS THE FORECAST TODAY WITH COOLER AIR FILTERING
IN BEHIND IT. RAIN WILL CONTINUE TO FALL THROUGH MUCH OF THE DAY
BEFORE ENOUGH COOLING ARRIVES TO BEGIN TO SWITCH THE RAIN TO SNOW
LATE THIS AFTERNOON AND THIS EVENING.
SHORTWAVE LIFTS NORTHEAST TONIGHT...WITH THE WAVE BEGINNING TO OPEN
UP MONDAY MORNING. MODELS INDICATE RATHER DEEP QG CONVERGENCE TO PASS
ACROSS THE FORECAST AREA TONIGHT AND EARLY MONDAY MORNING...WITH
SUBSIDENCE THEN AFTER 18Z MONDAY. DEFORMATION BAND LOOKS TO SET UP
THROUGH THE HEART OF THE FORECAST AREA THIS EVENING AND THEN SHIFT
NORTHEAST WITH TIME. MODELS IN AGREEMENT WITH 1/4 TO 3/4 OF AN INCH
QPF AMOUNTS IN THE DEFORMATION BAND AND GIVEN SNOW RATIOS AROUND
12-13:1 EXPECT SNOWFALL AMOUNTS IN THIS AREA IN THE 6 TO 8 INCH
RANGE. AFTER COORDINATION WITH SURROUNDING OFFICES WILL HOIST A
WINTER STORM WARNING FOR MUCH OF THE AREA...WITH A SMALL PART OF THE
NORTHWEST SIDE OF THE FORECAST AREA IN AN ADVISORY AS WELL AS GRANT
COUNTY IN WISCONSIN.
A BRIEF BREAK IN THE ACTIVITY IS EXPECTED THEN MONDAY NIGHT...BUT
THEN ANOTHER SHORTWAVE DROPS THROUGH THE NORTHWEST FLOW ON TUESDAY
CARVING OUT A TROUGH OVER THE UPPER MIDWEST AND GREAT LAKES. NOT
MUCH IN THE WAY OF A SURFACE REFLECTION...BUT MODELS SHOWING SOME
WEAK QG CONVERGENCE ABOVE 700MB. THUS LIKE PREVIOUS FORECAST DID
MENTION LOWER END PROBABILITIES. TYPE WOULD BE PRIMARILY SNOW...BUT
CANNOT RULE OUT A LITTLE RAIN MIXING IN IN THE AFTERNOON.
HIGH PRESSURE THEN BUILDS BACK INTO THE REGION TUESDAY NIGHT AS
TROUGH SHIFTS EASTWARD INTO THE EASTERN GREAT LAKES.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
345 AM CDT SUN MAR 10 2013
GFS/ECMWF CONTINUE TO FAVOR A MORE NORTHWESTERLY FLOW THROUGH MUCH
OF THE PERIOD...WITH SEVERAL WEAK EMBEDDED SHORTWAVES TRAVERSING THE
FLOW. UPPER RIDGING DOES BEGIN TO NUDGE CLOSER BY SATURDAY AND THIS
SHOULD HELP TEMPERATURES WARM SLIGHTLY TO NEAR NORMAL BY SATURDAY.
PRECIPITATION CHANCES HARD TO TIME IN THIS FLOW AND THUS CONFIDENCE
IS LOW ON ANY ONE SOLUTION BEING CORRECT AND THUS USED A BLEND
THROUGH THE PERIOD.
&&
.AVIATION...TODAY AND TONIGHT
640 AM CDT SUN MAR 10 2013
A LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI INTO THE WESTERN
GREAT LAKES FROM TODAY THROUGH TONIGHT. THIS SYSTEM WILL CONTINUE
TO PRODUCE IFR TO MVFR CEILINGS AND VISIBILITIES ACROSS THE AREA
THROUGH TONIGHT. THE RAIN WILL CHANGE OVER TO SNOW ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON AND WESTERN
WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING. SNOW RATES
UP TO AN INCH AN HOUR ARE EXPECTED BETWEEN 11.00Z AND 11.08Z. THIS
WILL REDUCE VISIBILITIES TO A HALF MILE OR LESS. SNOW TOTALS BY
SUNRISE MONDAY WILL RANGE FROM 2 TO 8 INCHES.
&&
.HYDROLOGY...TODAY
345 AM CST SUN MAR 10 2013
RAIN WILL CONTINUE TO FALL ACROSS A RELATIVELY DEEP EARLY MARCH SNOW
PACK TODAY. ADDITIONAL RAINFALL AMOUNTS TODAY ARE EXPECTED TO RANGE
FROM 1/10TH TO 1/3RD OF AN INCH...WITH THE HIGHER AMOUNTS EXPECTED
ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. RIVERS AND STREAMS IN
THOSE AREAS WILL CONTINUE TO RISE TODAY. SEE THE LATEST HYDROLOGIC
OUTLOOK PRODUCT FOR FURTHER DETAILS REGARDING THE POTENTIAL FOR
FLOODING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
345 AM CDT SUN MAR 10 2013
WI...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ029-033-
034-041>044-053>055-061.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR WIZ017-029-033-034-041>044-053>055.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT
MONDAY FOR WIZ032-061.
MN...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MNZ086>088-
094>096.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR MNZ088-094>096.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT
MONDAY FOR MNZ079-086-087.
IA...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR IAZ008>011-
018-019-029-030.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...RABERDING
LONG TERM...RABERDING
AVIATION...BOYNE
HYDROLOGY....RABERDINGHazardous weather outlook, Mar 10, 10:17 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1017 AM CDT SUN MAR 10 2013 MNZ079-086-087-WIZ032-111100- BUFFALO-DODGE-OLMSTED-WABASHA- 1017 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RAINFALL AND SNOW MELT TODAY COULD RESULT IN SOME LOCALIZED FLOODING. FOR MORE INFORMATION...PLEASE SEE OUR HYDROLOGIC OUTLOOK. A WINTER WEATHER ADVISORY GOES INTO EFFECT AT 7 PM TONIGHT. LOOK FOR THE RAIN TO CHANGE TO SNOW LATE THIS AFTERNOON AND THEN CONTINUE THROUGH THE OVERNIGHT HOURS. EXPECT SNOWFALL AMOUNTS OF 3 TO 7 INCHES BY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH 10 AM MONDAY. THE SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OF ACCUMULATION LIKELY. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS ALONG WITH RAINFALL AND SNOWFALL AMOUNTS WOULD BE APPRECIATED.. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR 2 PM THIS AFTERNOON. IAZ008>011-018-019-029-030-MNZ088-094>096-WIZ017-029-033-034-041>044- 053>055-111100- ADAMS-ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE- FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA- 1017 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT IN ADDITION...THE COMBINATION OF RAINFALL AND SNOW MELT TODAY COULD RESULT IN SOME LOCALIZED FLOODING. FOR MORE INFORMATION...PLEASE SEE OUR HYDROLOGIC OUTLOOK. A WINTER STORM WARNING GOES INTO EFFECT AT 7 PM TONIGHT. LOOK FOR THE RAIN TO CHANGE TO SNOW LATE THIS AFTERNOON AND EVENING... AND THEN CONTINUE THROUGH THE OVERNIGHT HOURS. EXPECT SNOWFALL AMOUNTS OF 4 TO 8 INCHES BY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING CONTINUES THROUGH 10 AM MONDAY. THE SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OR TWO OF ACCUMULATION...BRINGING STORM TOTALS BETWEEN 5 AND 9 INCHES. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS ALONG WITH RAINFALL AND SNOWFALL AMOUNTS WOULD BE APPRECIATED.. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR 2 PM THIS AFTERNOON. WIZ061-111100- GRANT- 1017 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RAINFALL AND SNOW MELT TODAY COULD RESULT IN SOME LOCALIZED FLOODING. FOR MORE INFORMATION...PLEASE SEE OUR HYDROLOGIC OUTLOOK. A WINTER WEATHER ADVISORY GOES INTO EFFECT AT 7 PM TONIGHT. LOOK FOR THE RAIN TO CHANGE TO SNOW THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. EXPECT SNOWFALL AMOUNTS OF 3 TO 6 INCHES BY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH 10 AM MONDAY. THE SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OR TWO OF ACCUMULATION LIKELY...BRINGING THE STORM TOTAL TO 3 TO 7 INCHES. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS ALONG WITH RAINFALL AND SNOWFALL AMOUNTS WOULD BE APPRECIATED.. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR 2 PM THIS AFTERNOON. DAS/BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:31 PM CST | Dense Fog Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 11 hr |
| Mar 10, 4:08 AM CDT | Winter Storm Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 32 hr |
| Mar 10, 10:45 AM CDT | River Flood Warning | ARX | Clayton | 29 hr |
| Mar 10, 6:05 PM CDT | Areal Flood Warning | ARX | Mitchell | 15 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.